• Users Online: 80
  • Print this page
  • Email this page


 
 Table of Contents  
OPHTHALMIC IMAGE
Year : 2022  |  Volume : 2  |  Issue : 4  |  Page : 1003

Lenticular deposits of intravitreal triamcinolone acetonide


1 Department of Ophthalmology, All India Institute of Medical Sciences, Gorakhpur, Uttar Pradesh, India
2 Department of Paediatrics, Kilkari Child Care, Gorakhpur, Uttar Pradesh, India

Date of Web Publication11-Oct-2022

Correspondence Address:
Dr. Richa Agarwal
Department of Ophthalmology, All India Institute of Medical Sciences, Gorakhpur - 273 008, Uttar Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_2535_21

Rights and Permissions

How to cite this article:
Agarwal R, Tripathi A, Agarwal M. Lenticular deposits of intravitreal triamcinolone acetonide. Indian J Ophthalmol Case Rep 2022;2:1003

How to cite this URL:
Agarwal R, Tripathi A, Agarwal M. Lenticular deposits of intravitreal triamcinolone acetonide. Indian J Ophthalmol Case Rep [serial online] 2022 [cited 2022 Nov 27];2:1003. Available from: https://www.ijoreports.in/text.asp?2022/2/4/1003/358164



A 54-year-old male presented with sudden decrease in vision in the right eye (RE) after intravitreal injection of triamcinolone acetonide (IVTA) for Diabetic macular edema (DME). There was no history of trauma. His best corrected visual acuity was 20/400 in RE and 20/20 in the left eye (LE). His intra-ocular pressure (IOP) was 21 in RE and 17 in LE. Slit-lamp examination showed whitish deposits on the anterior [Figure 1]a and posterior [Figure 1]b surfaces of the lens in RE, with clear lens. Fundus examination showed moderate non proliferative diabetic retinopathy (NPDR) in both eyes with clinically significant macular edema (CSME) in RE. The patient was kept under observation and the deposits cleared with time. Cataract is a known complication of IVTA.[1] Entrapment of triamcinolone behind the lens is also reported.[2] This case has deposits both behind and on the anterior capsule of lens, which could be due to improper technique or head/eye movement during the injection.
Figure 1: Triamcinolone acetonide as whitish deposits (red arrow) on (a) the anterior capsule and (b) behind the crystalline lens. Note the clear lens in between both the surfaces

Click here to view


Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.



 
  References Top

1.
Thompson JT. Cataract formation and other complications of intravitreal triamcinolone acetonide for macular edema. Am J Ophthalmol 2006;141:629-37.  Back to cited text no. 1
    
2.
Salman A, Parmar P, Coimbatore VG, Meenakshisunderam R, Christdas NJ. Entrapment of intravitreal triamcinolone behind the crystalline lens. Indian J Ophthalmol 2009;57:324-5.  Back to cited text no. 2
[PUBMED]  [Full text]  


    Figures

  [Figure 1]



 

Top
 
 
  Search
 
Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
Access Statistics
Email Alert *
Add to My List *
* Registration required (free)

 
  In this article
References
Article Figures

 Article Access Statistics
    Viewed160    
    Printed4    
    Emailed0    
    PDF Downloaded22    
    Comments [Add]    

Recommend this journal


[TAG2]
[TAG3]
[TAG4]